Alert archive / Idaho / Winter Storm Warnings in 2012
Winter Storm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 24, 2012, 2:03 PM MST. It took effect at Feb 24, 2012, 11:00 PM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 2:03 PM MST (21:03 UTC)
- In effect from
- Feb 24, 2012, 11:00 PM MST
- Expired
- Feb 25, 2012, 6:56 PM MST
- In force
- 20 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS45 KPIH 242103 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MST FRI FEB 24 2012 IDZ018-251200- /O.NEW.KPIH.WS.W.0004.120225T0600Z-120226T0600Z/ SAWTOOTH MOUNTAINS- INCLUDING THE CITIES OF...STANLEY...CLAYTON 203 PM MST FRI FEB 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING AND DRIFTING SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY. * TIMING...SNOW WILL BEGIN TO FALL AFTER MIDNIGHT. STRONG WINDS WILL DEVELOP BY SATURDAY AFTERNOON WHICH COULD CREATE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...UP TO 1 FOOT OF SNOW IS POSSIBLE ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS. * LOCATIONS INCLUDE...STANLEY AND GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ031-251200- /O.NEW.KPIH.WS.W.0004.120225T0600Z-120226T0600Z/ BIG AND LITTLE WOOD RIVER REGION- 203 PM MST FRI FEB 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING AND DRIFTING SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY. * TIMING...SNOW WILL BEGIN TO FALL AFTER MIDNIGHT. STRONG WINDS WILL DEVELOP BY SATURDAY AFTERNOON WHICH COULD CREATE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...UP TO 1 FOOT OF SNOW IS POSSIBLE ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS. * LOCATIONS INCLUDE...GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ019-023-025-251200- /O.NEW.KPIH.WW.Y.0006.120225T1200Z-120226T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...GEORGETOWN... PARIS 203 PM MST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY. * TIMING...SNOW WILL BEGIN TO FALL EARLY SATURDAY MORNING. STRONG WINDS WILL DEVELOP SATURDAY MORNING AND PERSIST THROUGH SATURDAY EVENING. * MAIN IMPACT...2 TO 6 INCHES OF SNOW ALONG WITH SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE FROM 30 TO 40 MPH WIND GUSTS. TRAVEL ACROSS MOUNTAIN PASSES COULD BE DIFFICULT. * LOCATIONS INCLUDE...ISLAND PARK...WAYAN...PINE CREEK PASS...TETON PASS...EMIGRATION PASS...MOUNTAIN PASSES ALONG HIGHWAY 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ VALLE
3 follow-up statements
833 WWUS45 KPIH 251103 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 403 AM MST SAT FEB 25 2012 IDZ018-252200- /O.CON.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/ SAWTOOTH MOUNTAINS- INCLUDING THE CITIES OF...STANLEY...CLAYTON 403 AM MST SAT FEB 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. STRONG WINDS WILL DEVELOP BY THIS AFTERNOON WHICH COULD CREATE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...4 INCHES TO AS MUCH AS 1 FOOT OF SNOW IS POSSIBLE ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS. * LOCATIONS INCLUDE...STANLEY AND GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ031-252200- /O.CON.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/ BIG AND LITTLE WOOD RIVER REGION- 403 AM MST SAT FEB 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. STRONG WINDS WILL DEVELOP BY THIS AFTERNOON WHICH COULD CREATE BLOWING AND DRIFTING SNOW. * MAIN IMPACT...UP TO 1 FOOT OF SNOW IS POSSIBLE ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS. * LOCATIONS INCLUDE...GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ019-023-025-252200- /O.CON.KPIH.WW.Y.0006.120225T1200Z-120226T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...GEORGETOWN... PARIS 403 AM MST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...SNOW WILL BEGIN TO FALL THIS MORNING AND CONTINUE INTO THIS EVENING. STRONG WINDS WILL DEVELOP LATER THIS MORNING AND PERSIST THROUGH SATURDAY EVENING. * MAIN IMPACT...2 TO 6 INCHES OF SNOW ALONG WITH SIGNIFICANT BLOWING AND DRIFTING SNOW IS POSSIBLE FROM 30 TO 40 MPH WIND GUSTS. TRAVEL ACROSS MOUNTAIN PASSES COULD BE DIFFICULT. * LOCATIONS INCLUDE...ISLAND PARK...WAYAN...PINE CREEK PASS... TETON PASS...EMIGRATION PASS...MOUNTAIN PASSES ALONG HIGHWAY 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
426 WWUS45 KPIH 252054 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 154 PM MST SAT FEB 25 2012 IDZ018-260600- /O.CON.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/ SAWTOOTH MOUNTAINS- INCLUDING THE CITIES OF...STANLEY...CLAYTON 154 PM MST SAT FEB 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. STRONG WINDS WILL CREATE BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH OVERNIGHT. * MAIN IMPACT...AN ADDITIONAL 2 TO 6 INHES IS POSSIBLE THIS EVENING ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS. * LOCATIONS INCLUDE...STANLEY AND GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ031-260600- /O.CON.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/ BIG AND LITTLE WOOD RIVER REGION- 154 PM MST SAT FEB 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. STRONG WINDS WILL CREATE BLOWING AND DRIFTING SNOW. WINDS WILL DIMINISH OVERNIGHT. * MAIN IMPACT...AN ADDITIONAL 2 TO 6 INCHES OF SNOW IS POSSIBLE ALONG WITH 25 MPH WIND GUSTS COULD CREATE DIFFICULT DRIVING CONDITIONS. * LOCATIONS INCLUDE...GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ019-023-025-260600- /O.CON.KPIH.WW.Y.0006.000000T0000Z-120226T0600Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...GEORGETOWN... PARIS 154 PM MST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...LIGHT SNOW WILL CONTINUE INTO THE EVENING ALONG WITH STRONG GUSTY WINDS. WINDS WILL DIMINISH OVERNIGHT. * MAIN IMPACT...SIGNIFICANT BLOWING AND DRIFTING SNOW IS LIKELY WITH 30 TO 40 MPH WIND GUSTS. * LOCATIONS INCLUDE...ISLAND PARK...WAYAN...PINE CREEK PASS... TETON PASS...EMIGRATION PASS...MOUNTAIN PASSES ALONG HIGHWAY 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ VALLE
744 WWUS45 KPIH 260156 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 656 PM MST SAT FEB 25 2012 IDZ018-031-260300- /O.CAN.KPIH.WS.W.0004.000000T0000Z-120226T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON 656 PM MST SAT FEB 25 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. $$ IDZ023-025-260300- /O.CAN.KPIH.WW.Y.0006.000000T0000Z-120226T0600Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...GEORGETOWN...PARIS 656 PM MST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT OF MODERATE SNOW HAS ENDED FOR THE EVENING AND THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. LOCALLY BREEZY WINDS FROM RIRIE TO SWAN VALLEY ALONG HIGHWAY 26 AND FROM LUND TO ALEXANDER ALONG HIGHWAY 30 WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY THROUGH 10 PM MST THIS EVENING. $$ IDZ019-260600- /O.CON.KPIH.WW.Y.0006.000000T0000Z-120226T0600Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...ST. ANTHONY 656 PM MST SAT FEB 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE UNTIL 11 PM MST THIS EVENING ALONG WITH GUSTY WINDS. * MAIN IMPACT...SIGNIFICANT BLOWING AND DRIFTING SNOW IS LIKELY WITH 25 TO 35 MPH GUSTS ALONG HIGHWAY 33 FROM NEWDALE TO TETONIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 2:01 PM MST, 2 minutes earlier.
Area forecast discussion, Feb 24, 2:01 PM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MST FRI FEB 24 2012 .SHORT TERM...TONIGHT THROUGH MONDAY. ANOTHER MAJOR STORM SYSTEM WILL ARRIVE ON SATURDAY. A DEEP UPPER TROUGH IS MOVING TOWARDS THE WEST COAST THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY SATURDAY MORNING. STRONG WINDS WILL FOLLOW THE FRONT WITH HIGH WINDS SIMILAR TO WHAT THE AREA EXPERIENCED ON WEDNESDAY LIKELY ON SATURDAY. TEMPERATURES WILL NOT BE NEARLY AS WARM SO NO ADDITIONAL FLOODING IS EXPECTED. PRECIPITATION SHOULD REMAIN ALL SNOW WITH THE SNAKE PLAIN SEEING VERY LITTLE IF ANY SNOW WHILE THE MOUNTAINS COULD SEE UP TO 10 INCHES WHILE THE EASTERN HIGHLANDS WILL SEE 2 TO 6 INCHES. CENTRAL MOUNTAINS AND EASTERN HIGHLANDS WILL EXPERIENCE GUSTY CONDITIONS AS WELL...BUT PROBABLY NOT WARNING LEVEL WINDS LIKE THE SNAKE PLAIN. BLOWING AND DRIFTING SNOW WILL BE THE MAJOR IMPACT FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. THE HEAVIER SNOW AMOUNTS WILL RESULT IN A WINTER STORM WARNING FOR PORTIONS OF THE CENTRAL MOUNTAINS ABOVE 6500 FEET WHILE THE EASTERN HIGHLANDS WILL RECEIVE A WINTER WEATHER ADVISORY. EXPECT MOUNTAIN PASSES IN BOTH AREAS TO BE DIFFICULT TO PASS THROUGH. EXPECT CONDITIONS TO GRADUALLY IMPROVE SATURDAY NIGHT AND BY SUNDAY...EXPECT A FEW ISOLATED MOUNTAIN SNOW SHOWERS AND MUCH LIGHTER WINDS. ON MONDAY...ANOTHER STORM SYSTEM WILL PASS SOUTH OF THE AREA. BOTH GFS AND NAM SHOWING A BAND OF SNOW WORKING NORTHWARD FROM UTAH. SNOW AMOUNTS WITH THIS NEXT SYSTEM LOOK RELATIVELY LIGHT. CURRENT SNOW CHANCES ARE PROBABLY A LITTLE TOO LOW AND EXPECT FUTURE FORECASTS TO INCREASE. RIGHT NOW THIS SYSTEM DOES NOT LOOK LIKE A HEADLINE MAKER...BUT WILL NEED TO CONTINUE TO MONITOR. IF THE TRACK IS A LITTLE FURTHER NORTH...ADVISORIES MAY BE NEEDED FOR THE SOUTHERN HIGHLANDS. VALLE .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS CONTINUE TO TRACK UPPER TROUGH ACROSS GREAT BASIN TROUGH TUESDAY AFTERNOON. GFS ENSEMBLE HAS SOME SLIGHT UNCERTAINTY AS TO THE INTENSITY OF THE TROUGH. THE OPERATIONAL GFS IS A LITTLE MORE PROGRESSIVE WITH THE TROUGH...LIFTING IT OUT OF WEST ABOUT 6 HOURS EARLIER THAN THE ENSEMBLE MEAN. THE 12Z ECMWF IS MORE IN AGREEMENT WITH THE ENSEMBLE MEAN BUT DEVELOPS AN UPPER LOW OVER SOUTHWESTERN WYOMING AROUND 12Z TUESDAY. RIDGING BRIEFLY MOVES INTO THE AREA TUESDAY EVENING...THEN ANOTHER UPPER TROUGH PASSES THROUGH THE AREA WEDNESDAY AFTERNOON. GFS/ECMWF ARE SLIGHTLY IN DISAGREEMENT AFTER WEDNESDAY NIGHT WITH THE ECMWF BRINGING IN A MORE AMPLIFIED RIDGE THAN THE GFS...BUT BOTH ARE ADVERTISING ABUNDANT MOISTURE MOVING THROUGH THE RIDGE. HAVE KEPT POPS FOR LATE WEEK NEAR CLIMO. HINSBERGER && .AVIATION...VFR CONDITIONS WILL PERSIST THRU TONIGHT AT ALL SITES...BUT CEILINGS AND VISIBILITY MAY DROP TO MVFR EARLY TOMORROW AS A STRONG WEATHER SYSTEM MOVES INTO THE AREA. AS THE STORM APPROACHES...WINDS WILL INCREASE TO 35 TO 40 KTS IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 8 AM TO 8 PM MST SATURDAY IDZ017-020>022. WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST SATURDAY ABOVE 6000 FEET FOR THE IDZ019-023-025. WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY IDZ018. WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY ABOVE 6500 FEET FOR THE IDZ031. &&
Hazardous weather outlook, Feb 24, 2:02 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 202 PM MST FRI FEB 24 2012 IDZ019-023>025-252115- UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 202 PM MST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY. EXPECT GUSTY WINDS AND SNOW ACCUMULATIONS OF 2 TO 6 INCHES. SIGNIFICANT BLOWING AND DRIFTING OF SNOW IS POSSIBLE ON SATURDAY. EXPECT PERIODS OF LIGHT SNOW OFF AN ON MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020>022-252115- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- 202 PM MST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY. EXPECT STRONG WINDS BEHIND THE FRONT AND A HIGH WIND WARNING HAS BEEN ISSUED FOR SATURDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. EXPECT PERIODS OF LIGHT SNOW MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-031-032-252115- SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- 202 PM MST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL MOVE INTO AREAS ABOVE 6500 FEET LATE TONIGHT AND PERSIST THROUGH SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS WILL DEVELOP ON SATURDAY AFTERNOON WHICH COULD CREATE SOME BLOWING AND DRIFTING PROBLEMS. HEAVY SNOWFALL AMOUNTS OF UP TO 1 FOOT IS POSSIBLE ABOVE KETCHUM TO STANLEY. LESSER SNOW AMOUNTS OF ONLY A COUPLE INCHES IS POSSIBLE FROM MACKAY TO CHALLIS. THERE WILL BE A CHANCE OF SNOW DAILY MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. VALLE
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:24 AM MST | High Wind Watch | PIH | 11 hr | |
| Feb 24, 2:02 PM MST | High Wind Warning | PIH | 29 hr | |
| Feb 24, 2:03 PM MST | Winter Weather Advisory | PIH | 33 hr |
Nearby
Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.